Wisconsin, 2015

Damaging Winds and Heavy Rain in Wisconsin, September 17 to 18, 2015

September 17 to 18, 2015 · NWS MKX · 3 events in 2 counties and zones

A surge of warm, moist, unstable air ahead of an approaching cold front resulted in rounds of numerous thunderstorms across southern WI. A few thunderstorms became severe with damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$42,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A surge of warm, moist, unstable air ahead of an approaching cold front resulted in rounds of numerous thunderstorms across southern WI. A few thunderstorms became severe with damaging wind gusts. Heavy rainfall also occurred across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 17, 10:17 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Sep 17, 10:17 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1117 AM CDT THU SEP 17 2015

.UPDATE...

SCATTERED SHOWERS AND THUNDERSTORMS ARE SPREADING INTO WESTERN
WISCONSIN LATE THIS MORNING IN RESPONSE TO WEAK 925-700MB WARM AIR
ADVECTION AND STEADY MOISTURE TRANSPORT. THE LATEST 14Z HRRR MODEL
SHOWS THIS CONVECTION TRACKING EAST THROUGH SOUTHERN WI THROUGH
EARLY AFTERNOON. THIS MAY PAN OUT GRADUALLY OVER TIME... BUT THE
CONVECTION IS GETTING EATEN BY DRY AIR AS IT WORKS EAST LATE THIS
MORNING. THE INSTABILITY AND MOISTURE WILL NEED TIME TO SPREAD EAST
TODAY TO SUPPORT CONVECTION. CAPE VALUES ARE BETWEEN 500 AND 1000
J/KG IN WESTERN/SOUTH CENTRAL WI. LOW LEVEL SHEAR IS DECENT BUT BULK
SHEAR IS WEAK SO NOT EXPECTING SEVERE WITH THESE BRIEF THUNDERSTORMS.

THE MAIN EVENT WILL ARRIVE THIS EVENING AS A LINE OF CONVECTION IS
EXPECTED TO SLIDE SOUTHEAST THROUGH WI WITH A COLD FRONT. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER NORTHWEST OF MADISON AND A MARGINAL
RISK ELSEWHERE.

&&

.AVIATION/18Z TAFS/...

GUSTY SOUTH WINDS AGAIN TODAY WITH GUSTS TO 20-25 KNOTS. SHOWERS AND
THUNDERSTORMS TRACKING INTO SOUTH CENTRAL WI ARE DISSIPATING AS THEY
HEAD EAST OF MADISON DUE TO DRY AIR. THE ENVIRONMENT WILL GET BETTER
FOR SUPPORTING CONVECTION FARTHER EAST LATER IN THE AFTERNOON.
EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE DAY.

THUNDERSTORM CHANCES INCREASE LATE THIS AFTERNOON AND EVENING WITH
THE APPROACH OF SURFACE COLD FRONT. EXPECT MVFR VSBYS IN THE
STORMS...WITH SOME STRONG WIND GUSTS AND HAIL POSSIBLE OVER MAINLY
SOUTH CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. WILL SEE
MVFR CIGS FRIDAY MORNING BEHIND PCPN WITH THE COLD AIR ADVECTION
BEHIND THE FRONT.

&&

.PREV DISCUSSION... /ISSUED 657 AM CDT THU SEP 17 2015/

TODAY...FORECAST CONFIDENCE MEDIUM

TWO AREAS OF CONVECTION ONGOING...THE FIRST NARROW BAND OF SHOWERS
AND THUNDERSTORMS IN ERN MN/WRN WI DRIVEN BY 850-700 MB WARM AIR
ADVECTION/MOISTURE TRANSPORT AS WELL AS CVA WITH LEAD SHORT WAVE
UNDER INCREASING 250 MB UPPER LEVEL DIVERGENCE. SECOND AREA IN THE
DAKOTAS IS WITH FORCING ASSOCIATED WITH MAIN SHORT WAVE TROUGH AND
SURFACE LOW.

UPPER LEVEL DIVERGENCE/DIFFLUENCE INCREASES THIS AFTERNOON AS IT
SHIFTS EAST AHEAD OF APPROACHING UPPER TROUGH...WITH A LEAD SHORT
WAVE REACHING LAKE MICHIGAN BY 00Z. HOWEVER 700 MB OMEGA WEAKENS
AROUND 18Z IN AREA OF 850 MB DIVERGENCE AS STRONGEST 850 MB WINDS
SPLIT... WITH ONE MAX LIFTING OFF TO THE NORTH OVER THE U.P. AND
LAKE SUPERIOR AND A SECOND MAX APPROACHES FROM MISSOURI AHEAD OF THE
MAIN TROUGH. NAM ACTUALLY SHOWING SUBSIDENCE OVER SRN WI DURING THE
AFTERNOON...WHICH EXPLAINS THE LACK OF QPF OVER THE FORECAST AREA.

WILL FOLLOW CONSENSUS BLEND WHICH BRINGS INITIAL WAA PCPN INTO SOUTH
CENTRAL WI THIS MORNING THEN LIFTS IT NORTH...WITH REDEVELOPMENT TO
THE SOUTHWEST AHEAD OF NEXT WARM...MOIST SURGE THIS AFTERNOON...
KEEPING MOST OF SOUTHEAST WISCONSIN DRY. CLOUDS...AND THIS FIRST
ROUND OF PCPN WILL KEEP HIGH TEMPS A BIT LOWER IN THE WEST THAN THAT
PAST FEW DAYS BUT WILL STILL REACH 80 MOST LOCATIONS WITH THE
WARMEST TEMPS IN THE SOUTHEAST. THOUGH 850 MB WINDS LOWER...WILL
STILL MIX UP TO AROUND 900 MB AND 20-25 KT WINDS SO IT WILL BE
BREEZY AGAIN THIS AFTERNOON.

TONIGHT...FORECAST CONFIDENCE MEDIUM.

SHOWERS AND THUNDERSTORMS WILL REDEVELOP TONIGHT AS COLD
FRONT/SURFACE TROUGH MOVES INTO THE REGION. PRECIPITABLE WATER
VALUES REACH 1.8 TO 1.9 INCHES FOR TONIGHT WITH MOISTURE TRANSPORT
RIDING IN ON 30-40KT LOW LEVEL JET AHEAD OF APPROACHING
.WITH MOST-UNSTABLE CAPE VALUES OF 1000-1300 J/KG. COULD SEE SOME
HEAVY RAIN TONIGHT...WITH SOUTH CENTRAL POSSIBLY SEEING 3/4 INCH TO
1 INCH AND THE SOUTHEAST WIDESPREAD 1/2 INCH AMOUNTS BY FRIDAY
MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FORTUNATELY FLASH
FLOOD GUIDANCE IS HIGH WITH 1-HOURLY THRESHOLDS AROUND 2 INCHES AND
3 TO 6-HOURLY BETWEEN 2.5 AND 3 INCHES.

DEEP LAYER SHEAR DOES RISE TO 25-30 KNOTS SO POTENTIAL IS THERE FOR
ROTATING CELLS THAT COULD PRODUCE HAIL AND STRONG WIND GUSTS. SPC
HAS MOST OF SOUTH CENTRAL IN A SLIGHT RISK...MAINLY DURING PERIOD OF
MAXIMUM INSTABILITY FOR LATE THIS AFTERNOON AND EVENING...AND THE
REST OF SOUTHERN WISCONSIN IN A MARGINAL RISK FOR SEVERE.

FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM

THE COLD FRONT IS EXPECTED TO STALL FRIDAY IN THE VICINITY OF THE
WI/IL BORDER. MEANWHILE...ANOTHER SURFACE LOW WILL TAKE AIM AT THE
AREA...MOVING THROUGH THE STALLED FRONTAL ZONE FRIDAY NIGHT AHEAD
OF A STRONG SHORTWAVE.

THINK THAT THERE MAY BE A FEW LINGERING SHOWERS/STORMS EARLY
FRIDAY FROM THE FRONTAL PASSAGE...WITH IT POSSIBLY TURNING DRY FOR
A TIME MID MORNING INTO EARLY AFTERNOON. MAY SEE A FEW MID/LATE
AFTERNOON STORMS AS INSTABILITY INCREASES...THOUGH BULK OF FORCING
NOT SET TO ARRIVE UNTIL THE EVENING AND OVERNIGHT HOURS.

MODELS STILL STRUGGLING WITH THE PATH/SPEED OF THE STRONG SURFACE
LOW FRIDAY NIGHT. THE GFS HAS IT OVER THE SOUTHERN TIP OF LAKE
MICHIGAN AT DAYBREAK SATURDAY...WITH THE NAM PUTTING THE CENTER OF
THE LOW OVER THE WESTERN FORECAST AREA. MEANWHILE...THE ECMWF AND
CANADIAN HAVE THE LOW OVER EASTERN LOWER MICHIGAN. FOR NOW...STUCK
CLOSE TO THE ECMWF/CANADIAN SOLUTIONS...WHICH HAVE BEEN PRETTY
CONSISTENT THE LAST COUPLE DAYS. EITHER WAY...LOOKS LIKE A WET
EVENING AND NIGHT WITH WIDESPREAD RAINFALL EXPECTED. BEST CHANCE
FOR CONVECTION IN THE SOUTHEAST FORECAST AREA...AS THE WARM SECTOR
AND BETTER INSTABILITY TRY TO SNEAK IN. MODELS STILL GENERALLY
PAINTING OUT 0.5 TO 1.O INCH OF RAIN OVERNIGHT.

HAVE POPS LINGERING INTO SATURDAY MORNING...MAINLY IGNORING NAM
FOR NOW...WHICH WOULD LINGER RAIN MUCH OF THE DAY. SHOULD BE DRY
BY LATE MORNING OR EARLY AFTERNOON AS HIGH PRESSURE BEGINS TO
BUILD IN FROM THE WEST.

THOUGH THE SURFACE FRONT IS PROGGED TO BE MAINLY SOUTH OF MUCH OF
THE FORECAST AREA BY LATE MORNING FRIDAY...MODELS STILL SHOWING
PRETTY MILD TEMPS AT 925 MB. KEPT HIGHS CLOSER TO MODEL 2M TEMPS
THOUGH...AS IT WILL PROBABLY BE HARD TO TAP THOSE WARMER TEMPS
GIVEN THE POSITION OF THE FRONT...ALONG WITH CLOUDS AND PRECIP
CHANCES. WILL BE COOLER THEN SATURDAY IN THE WAKE OF THE DEPARTING
LOW.

SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...HIGH

MODELS IN PRETTY GOOD AGREEMENT THAT HIGH PRESSURE WILL BE OVERHEAD
FOR SUNDAY THROUGH WEDNESDAY. LOOKS LIKE PLENTY OF SUNSHINE WITH
HIGH TEMPS WARMING BACK TO AROUND OR A LITTLE ABOVE AVERAGE
VALUES FOR THE LAST COUPLE DAYS OF SUMMER.

AVIATION/12Z TAFS...

NARROW BAND OF SHOWERS AND THUNDERSTORMS OVER FAR WESTERN
WISCONSIN EARLY THIS MORNING IS DIMINISHING AS LOW-LEVEL JET
MOVES TO THE NORTH. WILL WATCH SHOWERS AND STORMS IN IOWA
APPROACHING WITH A WEAK WAVE...BUT EXPECT VFR CONDITIONS THROUGH
THE MORNING AND EARLY AFTERNOON. GUSTY SOUTH WINDS AGAIN TODAY
WITH GUSTS TO 20-25 KNOTS.

SHOWER AND STORM CHANCES INCREASE LATE THIS AFTERNOON AND EVENING
WITH THE APPROACH OF SURFACE COLD FRONT. EXPECT MVFR VSBYS IN THE
STORMS...WITH SOME STRONG WIND GUSTS AND HAIL POSSIBLE OVER MAINLY SOUTH
CENTRAL WISCONSIN LATE THIS AFTERNOON AND EVENING. WILL SEE MVFR
CIGS FRIDAY MORNING BEHIND PCPN WITH THE COLD AIR ADVECTION BEHIND
THE FRONT.

MARINE...

SOUTH WINDS AGAIN INCREASE TO 10 TO 20 KNOTS BY LATE
MORNING....WITH GUSTS TO 25 KNOTS FREQUENT ENOUGH FROM PORT
WASHINGTON NORTH TO KEEP SMALL CRAFT ADVISORY AS IS. WINDS AND
WAVES MARGINAL SOUTH OF PORT WASHINGTON. LOOKING FOR THUNDERSTORMS
TO REACH THE NEARSHORE WATERS BY EARLY EVENING AHEAD OF A COLD
FRONT. SOME STORMS COULD PRODUCE STRONG WIND GUSTS AND HAIL.

BEACHES...

WITH SOUTH WINDS OF 15 TO 25 KNOTS AND WAVES OF 3 TO 5 FEET HAVE
ISSUED A BEACH HAZARD STATEMENT FOR THE BEACHES OF SHEBOYGAN COUNTY
TO LINE UP WITH THE SMALL CRAFT ADVISORY. HAZARDOUS CONDITIONS WILL
LINGER INTO THE EVENING BEFORE WINDS AND WAVES LOWER. A MODERATE
SWIM RISK WILL EXIST AT THE LAKE MICHIGAN BEACHES FROM OZAUKEE
COUNTY SOUTH THROUGH KENOSHA COUNTY FROM MID MORNING THROUGH EARLY
EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...BEACH HAZARDS STATEMENT UNTIL 10 PM CDT THIS EVENING FOR WIZ052.

LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643.

&&

UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...REM
FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, Sep 17, 3:09 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
409 AM CDT THU SEP 17 2015

WIZ046-047-051-052-056>060-062>072-180915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
409 AM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY LATE THIS AFTERNOON NORTHWEST OF
MADISON...AND OVERSPREAD SOUTHERN WISCONSIN TONIGHT AS A WEAK
COLD FRONT APPROACHES. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...GENERALLY ALONG AND WEST OF A RIPON...MADISON TO
MONROE LINE WITH A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER THE
REST OF SOUTHERN WISCONSIN DURING THIS TIME.

A BEACH HAZARD STATEMENT IS IN EFFECT FOR SHEBOYGAN COUNTY FROM
MID-MORNING THROUGH EARLY EVENING FOR A HIGH SWIM RISK. A
MODERATE SWIM RISK EXISTS AT THE LAKE MICHIGAN BEACHES FROM
OZAUKEE COUNTY SOUTH THROUGH KENOSHA COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS MOVE BACK INTO SOUTHERN WISCONSIN FRIDAY
AFTERNOON AND FRIDAY NIGHT AS LOW PRESSURE MOVES NORTHEAST ACROSS
NORTHERN ILLINOIS AND SOUTHEAST WISCONSIN. HEAVY RAINFALL WILL BE
POSSIBLE. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS DURING
THIS TIME THAT COVERS ALL BUT THE FAR NORTHWEST SECTIONS OF
SOUTHERN WISCONSIN.

MODERATE TO HIGH SWIM RISKS ARE EXPECTED AT TIMES FROM FRIDAY
THROUGH SATURDAY AT LAKE MICHIGAN BEACHES FROM SHEBOYGAN COUNTY
SOUTH TO KENOSHA COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN FRIDAY EVENING.

LMZ643>646-180915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
409 AM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT NORTH OF PORT WASHINGTON FROM
MID-MORNING THROUGH EARLY EVENING FOR BREEZY SOUTH WINDS AND HIGH
WAVES.

SHOWERS AND THUNDERSTORMS WILL REACH THE NEARSHORE WATERS THIS
EVENING AS A WEAK COLD FRONT APPROACHES. THERE IS A MARGINAL RISK
OF SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON
...BECOMING LIKELY FRIDAY NIGHT AS LOW PRESSURE MOVES NORTHEAST
ACROSS NORTHERN ILLINOIS AND SOUTHEAST WISCONSIN. THERE IS A
MARGINAL RISK OF SEVERE THUNDERSTORMS DURING THIS TIME.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Sep 17, 12:09 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
109 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     NON-TSTM WND GST BELMONT                 42.74N 90.33W
09/17/2015  M50 MPH          LAFAYETTE          WI   TRAINED SPOTTER

            DOWNTOWN BELMONT

&&

RSCHAAR
Special weather statement, Sep 17, 12:58 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
158 PM CDT THU SEP 17 2015

WIZ062-063-067>069-171930-
ROCK-LAFAYETTE-IOWA-GREEN-DANE-
158 PM CDT THU SEP 17 2015

...GUSTY SOUTHERLY WINDS BEHIND A LINE OF THUNDERSTORMS WILL AFFECT
SOUTHERN IOWA...SOUTHERN DANE...LAFAYETTE... ROCK AND GREEN
COUNTIES...

AT 154 PM CDT...THE THUNDERSTORMS WERE LOCATED NEAR JANESVILLE...
MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE BEHIND THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WESTERN MADISON...JANESVILLE...BELOIT...FITCHBURG...STOUGHTON...
MONROE...VERONA...OREGON...MCFARLAND...MOUNT HOREB...MILTON...
EDGERTON...EVANSVILLE...DODGEVILLE...BRODHEAD...MINERAL POINT...
DARLINGTON...BELLEVILLE...NEW GLARUS AND CLINTON.

LAT...LON 4251 9042 4304 9043 4301 8901 4285 8901
      4284 8877 4249 8878
TIME...MOT...LOC 1854Z 252DEG 16KT 4270 8914

BSH
Special weather statement, Sep 17, 1:24 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
224 PM CDT THU SEP 17 2015

WIZ062>064-067>070-172045-
JEFFERSON-ROCK-LAFAYETTE-IOWA-GREEN-DANE-WALWORTH-
224 PM CDT THU SEP 17 2015

...STRONG SOUTHERLY WINDS BEHIND A LINE OF THUNDERSTORMS WILL AFFECT
SOUTHERN IOWA...SOUTHERN JEFFERSON...WALWORTH...SOUTHERN
DANE...LAFAYETTE...ROCK AND GREEN COUNTIES...

AT 222 PM CDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE EXTENDING
FROM NEAR WHITEWATER TO NEAR MOUNT MORRIS...AND MOVING EAST AT 25
MPH. THE STRONGEST WINDS WILL BE TO THE WEST OF THESE STORMS.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
JANESVILLE...BELOIT...FITCHBURG...WHITEWATER...STOUGHTON...FORT
ATKINSON...MONROE...ELKHORN...OREGON...LAKE GENEVA...MILTON...
EDGERTON...EVANSVILLE...DODGEVILLE...EAST TROY...BRODHEAD...WILLIAMS
BAY...MINERAL POINT...DARLINGTON AND DELAVAN LAKE.

LAT...LON 4251 9042 4296 9043 4296 8854 4284 8854
      4284 8831 4250 8831
TIME...MOT...LOC 1922Z 275DEG 21KT 4284 8881 4199 8947

BSH

The radar

The Milwaukee radar (KMKX), 52 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Rock

When
September 17, 1:25 PM CST to 1:27 PM CST
Where
Rock County, 1.86 mi WNW of Downtown Janesville to 2.1 mi NNE of Downtown Janesville
Measured
70 kt (81 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
42.686, -89.056

A swath of wind damage with numerous branches and trees down including one large uprooted tree. Trees and branches down on cars and one house. Power poles and powerlines down. Street signs blown down.

Thunderstorm Wind, Kenosha

When
September 17, 3:46 PM CST
Where
Kenosha County, 0.51 mi E of Salem
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
42.550, -88.110

One large tree uprooted and some shingles removed from the roof of a home.

Heavy Rain, Rock

When
September 17, 9:30 PM CST to September 18, 12:30 AM CST
Where
Rock County, Downtown Janesville
Reported by
Law Enforcement
Coordinates
42.680, -89.020

Urban and rural street flooding occurred across the county due to 3 to 4 inches of rainfall over several hours. No road closures were needed and the water did subside during the early morning hours.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599287, 599288, 599289.